Format

Send to

Choose Destination
Br J Clin Pharmacol. 1996 Feb;41(2):160-2.

Cutaneous hypersensitivity reactions to thiacetazone, HIV infection and thiacetazone concentrations in plasma.

Author information

1
Kenya Medical Research Institute, [KEMRI], Nairobi.

Abstract

We have studied the relationship between the plasma concentration-time profile of thiacetazone over the 24 h between doses [AUC(0.24h)] and the incidence of cutaneous reactions among HIV-infected patients with tuberculosis in Kenya. Cutaneous reactions due to thiacetazone occurred in 4/14 [28.6%] HIV+ve patients compared with 3/47 [6.4%] HIV-ve patients [RR = 4.48, 95% CI-1.1 to 17.7], and all resolved on alternative therapy. Among the HIV+ve patients, those with cutaneous reactions had higher AUC(0.24h) values, although the difference was not significant. These results do not exclude pharmacokinetic change as being at least partly responsible for cutaneous reactions to TCZ in HIV+ve patients, and do not refute an immunological basis for the reaction. With regard to the operational use of TCZ in Africa, there is no indication that a modification of the dose will reduce the frequency of drug reactions.

[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center